MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; REDUCER

INTUITIVE SURGICAL, INC ENDOWRIST; REDUCER
Model Number 470381-11
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the reducer associated with this complaint and completed investigations.Failure analysis investigation was able to confirm/ reproduce the reported complaint.The reducer was found to be broken and the silver tip was able to be pulled off.There were no broken pieces.Advanced failure analysis engineer conducted further investigation and attributed this to manufacturing based on the reducer tip investigation.The root cause has been identified as a missing undercut feature on specific lots of the reducer tip subassembly.A product investigation report has been initiated to further investigate the root cause advanced failure analysis engineer conducted further investigation via a product investigation report and attributed this failure mode to be a manufacturing issue at the subcomponent supplier.A log review could not be performed on the reducer because the item does not get captured in the logs.A review of the site's complaint history shows no other complaints related to this product.Review of the provided images are consistent with the alleged complaint of the tip was missing from the reducer.This event has been deemed as a reportable event because it was alleged the tip of the reducer fell inside the patient during a da vinci assisted procedure with no evidence or claim of user mishandling/ misuse.The reported failure mode could likely cause or contribute to an adverse event if it were to recur as unintended fragment falling into the patient may require surgical intervention.Follow-up was attempted, but the missing patient information in was either unknown, unavailable, not provided, or not applicable.The expiration date is not applicable.The product is not implantable.It is unknown if the initial reporter submitted a report to the fda.
 
Event or Problem Description
It was reported that during a 6-hour da vinci-assisted surgical procedure, when the surgeon had pulled out his hand from a gel port, the broken tip of the reducer was in his hand.The reducer was removed from the trocar and verified that the tip was missing.The fragment was retrieved from the patient during the same procedure.An x-ray was taken in the operating room the same evening.According to the surgeon, he did not know the reducer was broken or what may have caused the breakage.The reducer along with the tip were cleaned and returned to isi.
 
Additional Manufacturer Narrative
This event was determined to be related to (b)(4).
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Based on a re-evaluation of the complaint information, this complaint has been reclassified as an adverse event and product problem rather than just a product problem, as previously reported.

Brand Name
ENDOWRIST
Common Device Name
REDUCER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key12911116
Report Number2955842-2021-11635
Device Sequence Number11949786
Product Code NAY
UDI-Device Identifier10886874112585
UDI-Public(01)10886874112585(10)M10210429
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K162411
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall,Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470381-11
Device Catalogue Number470381
Device Lot NumberM10210429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer12/07/2021
07/30/2021
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date01/05/2022
05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2021-08-R
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown